Thunderstorm Wind, Aroostook
- When
- August 10, 11:15 PM EST
- Where
- Aroostook County, Ft Fairfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 46.767, -67.817
Trees and powerlines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees and powerlines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 10, 3:30 PM EST, 7 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 430 PM EDT WED AUG 10 2005 .SYNOPSIS...A WEAK COLD FRONT APPROACHING THE REGION FROM THE WEST WILL MOVE ACROSS WESTERN MAINE LATE TONIGHT AND THEN ACROSS THE REMAINDER OF NORTHERN AND EASTERN MAINE EARLY THURSDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THURSDAY AND REMAIN INTO FRIDAY. A WARM FRONT WILL CROSS THE AREA FRIDAY NIGHT FOLLOWED BY A WEAK COLD FRONT LATER SATURDAY. && .SHORT TERM (TONIGHT THROUGH THURSDAY)... SHOWERS AND THUNDERSTORMS STARTING TO FIRE UP ACROSS NORTHERN AND CENTRAL MAINE ATTM. ML CAPES ACROSS THIS AREA 1000-1500J AND 0-6 KM SHEAR AROUND 30 KTS WILL SUPPORT ACTIVITY INTO THIS EVENING. PLENTY OF MOISTURE AVAILABLE SO COULD ALSO SEE HEAVY DOWNPOURS WITH ANY ACTIVITY. COLD FRONT WILL CROSS WESTERN AREAS LATE TONIGHT AND THEN MOVE ACROSS THE REMAINDER OF EASTERN MAINE EARLY THURSDAY. COULD STILL SEE SOME LINGERING SHOWER OR THUNDERSTORMS THROUGH EARLY THURSDAY OTHERWISE EXPECT CLEARING TO DEVELOP ALL AREAS BY LATE DAY THURSDAY. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... HIGH PRESSURE WILL BUILD ACROSS THE REGION THURSDAY NIGHT THUS EXPECT CLEAR SKIES AND LIGHT WINDS. THIS WILL MAKE FOR GOOD RADIATIONAL COOLING ESPECIALLY ACROSS THE NORTH THURSDAY NIGHT WITH SOME READINGS INTO THE MID 40S IN THE NORMALLY COLDER LOCATIONS. THE HIGH WILL CONTINUE TO DOMINATE THE REGION THROUGH MOST OF FRIDAY WITH DRY WEATHER EXPECTED. THE HIGH WILL SLIDE EAST FRIDAY NIGHT WITH INCREASING CLOUDS EXPECTED. THERE WILL ALSO BE A CHANCE OF SHOWERS ACROSS WESTERN AREAS LATE. THE FORECAST FOR SATURDAY AND SUNDAY NOT CLEAR CUT AT THE MOMENT WITH SOME MODEL DIFFERENCES WHICH MAKES FOR A LOW CONFIDENCE FORECAST BOTH DAYS. LATEST GFS BRINGS WEAK COLD FRONT ACROSS THE REGION DURING SATURDAY AFTERNOON WITH HIGH PRESSURE BUILDING ACROSS FOR SUNDAY. THIS SOLUTION IS A BIT FASTER THAN PREVIOUS GFS RUNS AND ALSO FASTER THAN LATEST NAM AND LAST NIGHTS CMC MODELS AS WELL. FOR KNOW LEANED WITH LESS PESSIMISTIC GFS SOLUTION ALTHOUGH THE BEST WEATHER STILL APPEARS AS IF IT WILL BE ACROSS NORTHERN AREAS WITH BEST CHANCES FOR ANY PRECIPITATION ACROSS CENTRAL AND DOWNEAST ZONES LATER SATURDAY AND INTO SUNDAY. FOR MONDAY AND TUESDAY WILL KEEP DRY AS HIGH PRESSURE STARTS TO BUILD BACK ACROSS THE REGION FROM THE WEST. ANOTHER SYSTEM WILL APPROACH FROM THE WEST WITH MORE SHOWERS AND THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. && .AVIATION... EXPECT SCATTERED TSRA TO AFFECT THE NORTHERN TERMINALS THIS EVENING. THEN EXPECT MVFR DUE TO CEILINGS AND VSBYS IN SHOWERS AND FOG OVERNIGHT. EXPECT KBGR TERMINAL TO BECOME IFR LATE TONIGHT DUE TO CEILINGS AND FOG. && .MARINE... NO HEADLINES EXPECTED. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...COBB/DUDA LONG TERM/MARINE...DUDA AVIATION...SMF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 605 AM EDT WED AUG 10 2005 MEZ001>006-010-011-015>017-029>032-110930- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 605 AM EDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY. THUNDERSTORMS WILL BE MOST PROMINENT THIS AFTERNOON INTO THIS EVENING...MAINLY ACROSS NORTHERN AND CENTRAL SECTIONS OF MAINE. A FEW THUNDERSTORMS COULD REACH SEVERE LIMITS WITH THE MAIN SEVERE WEATHER THREAT BEING DAMAGING WIND GUSTS UP TO 70 MPH AND LARGE HAIL. VERY HEAVY RAIN WILL ACCOMPANY ANY THUNDERSTORMS WHICH COULD LEAD TO MINOR STREET FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. SPOTTERS ARE ADVISED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
737 PM EDT WED AUG 10 2005
MEZ006-011-032-110015-
AROOSTOOK...PENOBSCOT AND WASHINGTON COUNTIES...
737 PM EDT WED AUG 10 2005
THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PENOBSCOT AND
WASHINGTON COUNTIES...
AT 735 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER WYTOPITLOCK. THE STORM WAS MOVING EAST AT 35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 815 PM EDT INCLUDE...
WYTOPITLOCK... DANFORTH...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4568 6829 4550 6822 4550 6740 4588 6760
COBBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1006 PM EDT WED AUG 10 2005
MEZ003-004-110300-
SOMERSET AND PISCATAQUIS COUNTIES...
1006 PM EDT WED AUG 10 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...
AT 1005 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 14 MILES NORTH
OF BILLY-JACK DEPOT TO 40 MILES SOUTHWEST OF BILLY-JACK DEPOT. THE
LINE WAS MOVING TO THE EAST AT AROUND 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1100 PM EDT INCLUDE...
REMOTE AREAS OF NORTHERN SOMERSET COUNTY
REMOTE AREAS OF NORTHWESTERN PISCATAQUIS COUNTY
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4653 7015 4597 7055 4601 6950 4653 6946
FITZSIMMONSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1152 PM EDT WED AUG 10 2005
MEZ001-002-004>006-010-110530-
AROOSTOOK...PISCATAQUIS AND PENOBSCOT COUNTIES...
1152 PM EDT WED AUG 10 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS AND
PENOBSCOT COUNTIES...
AT 1146 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHWEST OF PORTAGE DOWN TO
MOUNT KATAHDIN. THE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN AND
DANGEROUS CLOUD TO GROUND LIGHTNING. THIS LINE WAS MOVING NORTHEAST
AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 130 AM EDT INCLUDE...
PORTAGE... MAPLETON... HOULTON...
HODGDON... WASHBURN... WOODLAND...
PRESQUE ISLE... EASTON... MARS HILL...
MILLINOCKET... WEST SEBOEIS MEDWAY...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4693 6941 4545 6915 4605 6776 4729 6790
HEWITTSPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1152 PM EDT WED AUG 10 2005
MEZ001-002-004>006-010-110530-
AROOSTOOK...PISCATAQUIS AND PENOBSCOT COUNTIES...
1152 PM EDT WED AUG 10 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS AND
PENOBSCOT COUNTIES...
AT 1146 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHWEST OF PORTAGE DOWN TO
MOUNT KATAHDIN. THE THUNDERSTORMS WILL CONTAIN VERY HEAVY
RAIN...STRONG GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. THIS
LINE WAS MOVING NORTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 130 AM EDT INCLUDE...
PORTAGE... MAPLETON... HOULTON...
HODGDON... WASHBURN... WOODLAND...
PRESQUE ISLE... EASTON... MARS HILL...
MILLINOCKET... WEST SEBOEIS MEDWAY...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING.
STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4693 6941 4545 6915 4605 6776 4729 6790
HEWITTThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471827.